Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 78, NWS Cheyenne, WY

June 26, 2005Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2005, 5:46 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 5:46 PM MDT (23:46 UTC)
Expired
Jun 26, 2005, 6:32 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 156 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:52 PM MDTHAIL 0.757 Nw Gurley, NE
Jun 26, 6:08 PM MDTHAIL 0.7512 Se Bridgeport, NEALSO HAD 35 TO 40 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 262346
SVRCYS
NEC033-123-270030-
/O.NEW.KCYS.SV.W.0078.050626T2346Z-050627T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
546 PM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA
  SOUTHERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 630 PM MDT

* AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF MUD SPRINGS...OR ABOUT 22 MILES NORTHWEST OF SIDNEY...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMP LAKE BY 600 PM MDT

LAT...LON 4160 10324 4130 10320 4128 10262 4172 10266

$$

RUBIN
5 follow-up statements
000 
WWUS55 KCYS 262353
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT SUN JUN 26 2005

NEC033-123-270030-
/O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/
CHEYENNE NE-MORRILL NE-
552 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR
SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DALTON...OR ABOUT 21 MILES NORTH OF SIDNEY...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMP LAKE BY 600 PM MDT
  9 MILES NORTH OF MILLER AIRSTRIP BY 610 PM MDT

LAT...LON 4163 10313 4131 10312 4132 10261 4167 10265

$$

RUBIN
000 
WWUS55 KCYS 262359
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SUN JUN 26 2005

NEC033-123-270030-
/O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/
CHEYENNE NE-MORRILL NE-
558 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR
SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DALTON...OR ABOUT 21 MILES NORTH OF SIDNEY...MOVING EAST AT 35 MPH.

THIS STORM HAS HAD A HISTORY OF PRODUCING PENNY SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF BROADWATER BY 610 PM MDT

LAT...LON 4163 10313 4136 10308 4138 10262 4167 10265

$$

RUBIN
000 
WWUS55 KCYS 270007
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT SUN JUN 26 2005

NEC033-123-270030-
/O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/
CHEYENNE NE-MORRILL NE-
606 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR 
SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CAMP LAKE...OR ABOUT 24 MILES NORTH OF SIDNEY...MOVING EAST AT 30
MPH.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF BROADWATER BY 610 PM MDT

LAT...LON 4164 10298 4140 10297 4137 10262 4167 10265

$$

RUBIN
000 
WWUS55 KCYS 270016
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT SUN JUN 26 2005

NEC033-123-270030-
/O.CON.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/
CHEYENNE NE-MORRILL NE-
616 PM MDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MDT FOR 
SOUTHERN MORRILL AND NORTHERN CHEYENNE COUNTIES...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES SOUTH OF BROADWATER...OR ABOUT 25 MILES NORTH OF SIDNEY...
MOVING EAST AT 35 MPH.

THE THUNDERSTORM CONTINUES TO SLOWLY WEAKEN...SO THE SEVERE 
THUNDERSTORM WARNING MAY BE CANCELLED BEFORE 630 PM IF FURTHER 
WEAKENING CONTINUES.

LAT...LON 4165 10292 4139 10288 4137 10262 4167 10265

$$

RUBIN
000 
WWUS55 KCYS 270032
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
632 PM MDT SUN JUN 26 2005

NEC033-123-270041-
/O.EXP.KCYS.SV.W.0078.000000T0000Z-050627T0030Z/
CHEYENNE NE-MORRILL NE-
632 PM MDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRILL AND 
NORTHERN CHEYENNE COUNTIES EXPIRED AT 630 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND HAS MOVED INTO GARDEN COUNTY.

LAT...LON 4165 10292 4139 10288 4137 10262 4167 10265

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:20 PM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 26, 2:20 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SUN JUN 26 2005

.SHORT TERM...SHORT WAVE TROF NOW LIFTING THRU NORTHEAST WYOMING
WITH DEWPOINTS FALLING INTO THE MID 30S WEST WITH LOW TO MID 50S IN
THE PANHANDLE. WESTERLY DOWNSLOPE WINDS ALSO GUSTING BETWEEN 30 AND
40 MPH IN WYOMING PORTION OF THE CWA. A FEW WEAK SHOWERS AND
THUNDERSTORMS LINGERED OVER THE MOUNTAINS THRU LATE MORNING AND INTO
THE AFTERNOON. KGJT AND KRIW RADARS SHOWING SOME TSTMS SOUTH AND
WEST OF OUR CWA. WITH THE DRYING TREND AND WEAK INSTABILITY...
FEEL THAT THUNDERSTORMS WILL BE LIMITED FOR THE REMAINDER OF THE
AFTERNOON AND POTENTIAL FOR SEVERE STORMS IS DIMINISHING. MAIN AREA
FOR ANY SEVERE WOULD BE THE FAR EASTERN PORTION OF THE CWA THRU
EARLY EVENING. OTHERWISE...SKIES CLEAR THIS EVENING WITH WINDS GRADUALLY
DIMINISHING. GOOD RADIATIONAL COOLING EXPECTED OVERNIGHT SO TEMPS
WILL DROP INTO THE MID 40S TO MID 50S. ON MONDAY...AIRMASS REMAINS
DRY IN THE LOWER LEVELS. WEST TO SOUTHWEST SURFACE WINDS WITH WAA
BOOSTING TEMPS UP ABOUT 5 DEGREES WARMER THAN TODAY. THUNDERSTORM
COVERAGE WILL BE LESS THAN TODAY...WITH MAIN AREA OF INSTABILITY AND
LIFT IN THE NORTHEAST PORTION OF THE CWA.

.LONG TERM...TUESDAY THROUGH THURSDAY...MAIN PLAYER DURING THE
PERIOD WILL BE A FAST MOVING NORTHERN SHORTWAVE PROPAGATING ALONG
THE US/CANADIAN BORDER.  ASSOCIATED COOL FRONT APPROACHES FROM THE
NORTH TUE NIGHT AND BY 12Z WED...ALONG THE SOUTHERN PERIPHERY OF OUR
CWA.  EXPECT A ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT/WEDNESDAY MORNING AS FRONT PROGRESSES THROUGH REGION.  HIGH
PRESSURE SETTLES IN WEDNESDAY...AND SLIDES INTO THE NORTHERN PLAINS
THURSDAY.  RETURN FLOW SETS UP THURSDAY BRING WITH IT SOME
INSTABILITY AND A CHANCE OF LATE DAY THUNDERSTORMS.  TEMPERATURES
COOLER BEHIND THE FRONT WEDNESDAY AND THURSDAY...HOWEVER WILL REMAIN
NEAR TO SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR.

FRIDAY THRU SUNDAY...A BROAD UPPER TROF REMAINS ANCHORED ALONG THE
US WEST COAST WITH WEST TO SOUTHWEST FLOW ALOFT OVER WYOMING FOR
CONTINUED SEASONABLE WEATHER AND GENERALLY BELOW NORMAL CHANCES OF
PRECIPITATION. HOWEVER...THERE WILL BE A CHANCE OF LATE DAY SHOWERS
AND THUNDERSTORMS AND SLIGHTLY COOLER ON FRIDAY IN THE WAKE OF A
SHORT WAVE EXPECTED TO MOVE ACROSS WYOMING BY MID WEEK.  THEN DRYER
AND SLIGHTLY WARMER SATURDAY AND SUN. A COLD FRONT IS EXPECTED TO
EDGE SOUTH INTO NORTHERN WYOMING SUNDAY WITH AN UPPER LEVEL SHORT
WAVE EXPECTED TO MOVE EAST LATE IN THE DAY FOR ANOTHER INCREASE IN
LATE DAY THUNDERSHOWERS SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

JLS-ST/JCD-MLT/WTP-LT
Hazardous weather outlook, Jun 26, 10:31 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT SUN JUN 26 2005

WYZ059-061>067-069-271645-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
1031 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ALONG AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING. SOME OF THE
STORMS COULD PRODUCE STRONG WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ060-068-070-271645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
1031 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
DEVELOP ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE. A FEW OF THE STORMS COULD BECOME SEVERE WTIH
DAMAGING WIND GUSTS OVER 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

STARK

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:41 PM MDTSevere Thunderstorm WarningCYSSioux65 min
Jun 25, 8:55 PM MDTSevere Thunderstorm WarningCYSDawes37 min
Jun 26, 5:12 PM MDTSevere Thunderstorm WarningCYSKimball20 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.